Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 36, NWS Gaylord, MI

June 27, 2015

NWS Gaylord, MI issued this small craft advisory at Jun 27, 2015, 4:31 AM EDT. It took effect at Jun 27, 2015, 5:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2015, 4:31 AM EDT (08:31 UTC)
In effect from
Jun 27, 2015, 5:00 AM EDT
Expired
Jun 27, 2015, 10:05 PM EDT
In force
17 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WHUS73 KAPX 270831
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
431 AM EDT SAT JUN 27 2015

LHZ349-271645-
/O.NEW.KAPX.SC.Y.0036.150627T0900Z-150628T0900Z/
STURGEON POINT TO ALABASTER MI-
431 AM EDT SAT JUN 27 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
3 follow-up statements
026 
WHUS73 KAPX 271400
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1000 AM EDT SAT JUN 27 2015

LHZ349-272200-
/O.CON.KAPX.SC.Y.0036.000000T0000Z-150628T0900Z/
STURGEON POINT TO ALABASTER MI-
1000 AM EDT SAT JUN 27 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
548 
WHUS73 KAPX 271952
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EDT SAT JUN 27 2015

LHZ349-280400-
/O.CON.KAPX.SC.Y.0036.000000T0000Z-150628T0900Z/
STURGEON POINT TO ALABASTER MI-
352 PM EDT SAT JUN 27 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
145 
WHUS73 KAPX 280205
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1005 PM EDT SAT JUN 27 2015

LHZ349-280315-
/O.CAN.KAPX.SC.Y.0036.000000T0000Z-150628T0900Z/
STURGEON POINT TO ALABASTER MI-
1005 PM EDT SAT JUN 27 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 4:22 AM EDT, 9 minutes earlier.

Area forecast discussion, Jun 27, 4:22 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
422 AM EDT SAT JUN 27 2015

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 418 AM EDT SAT JUN 27 2015

...SHOWER OR TWO EASTERN UPPER OTHERWISE MIXED SKIES TODAY...

HIGH IMPACT WEATHER POTENTIAL: MINIMAL.

PATTERN SYNOPSIS/FORECAST: 03Z SURFACE ANALYSIS SHOWS AN ELONGATED
RIDGE AXIS THAT STRETCHES FROM THE CENTRAL HIGH PLAINS EAST ACROSS
THE UPPER GREAT LAKES AND INTO SOUTHERN QUEBEC.  1008MB SURFACE LOW
OVER SOUTHERN INDIANA ALONG A FRONTAL BOUNDARY THAT EXTENDS BACK
INTO FAR SOUTHERN MISSOURI/EASTERN OKLAHOMA...AND A TIGHTENING
PRESSURE GRADIENT BETWEEN THESE TWO FEATURES ACROSS ILLINOIS/
INDIANA/OHIO/FAR SOUTHERN LOWER MICHIGAN.  DEEP LAYER/WEAK EASTERLY
FLOW ACROSS NORTHERN LOWER MICHIGAN WITH A CIRROSTRATUS DECK
OVERHEAD...AND NORTHERN EDGE OF A RAIN SHIELD LIFTING NORTH TOWARD
THE I-96 CORRIDOR.

INDIANA SURFACE LOW EXPECTED TO LIFT NORTHEAST SLOWLY TOWARD LAKE
ERIE DURING THE DAY TODAY...WHILE WEAK SURFACE RIDGE AXIS HANGS ON
RATHER STUBBORNLY THROUGH TONIGHT.  SURFACE LOW OCCLUDES OVERNIGHT
AND SLOWS WHILE SECONDARY DEVELOPMENT OCCURS ALONG THE MID ATLANTIC
COAST.

PRIMARY FORECAST CONCERNS: NORTHERN EXTENT OF RAIN SHIELD ASSOCIATED
WITH OHIO VALLEY SYSTEM.  POTENTIAL FOR DIURNAL SHOWERS ACROSS UPPER
MICHIGAN AND ADJACENT AREAS OF NORTHERN ONTARIO THIS AFTERNOON.

TODAY...LOOKS TO BE REAL CLOSE IN TERMS OF HOW FAR NORTHERN EDGE OF
PRECIPITATION SHIELD REACHES INTO CENTRAL LOWER MICHIGAN...WITH
DOWNWARD BRANCH OF MID LEVEL FRONTOGENESIS MAXIMUM HELPING KEEP
PRECIPITATION FROM REACHING TOO FAR INTO THE FORECAST AREA. COULD
SEE SOME LIGHT PRECIP SCRAPING PARTS OF GLADWIN/ARENAC/IOSCO
COUNTIES.  MEANWHILE...AXIS OF WEAK INSTABILITY DEVELOPS WITH
HEATING ACROSS UPPER MICHIGAN AND ADJACENT AREAS OF ONTARIO THIS
AFTERNOON.  COLLIDING LAKE BREEZES EXPECTED AGAIN OVER EASTERN
UPPER...WHICH COULD KICK OFF SOME SPOTTY HIGH BASED SHOWERS (MOST
HIGH RESOLUTION GUIDANCE SUPPORTS THIS IDEA).  OTHERWISE ANOTHER
SEASONABLY MILD DAY EXPECTED WITH HIGH TEMPERATURES MAINLY IN THE
70S (COOLER NEAR LAKE HURON IN NORTHEAST LOWER WITH MORE CLOUDS AND
ONSHORE WINDS).  WINDS WILL BE GUSTIER TODAY THE FARTHER SOUTH
(ACTUALLY SOUTHEAST) ONE GOES TODAY (NORTHEAST GUSTS 20-30MPH).

TONIGHT...QUIET AGAIN TONIGHT WITH MORE CLOUDS ACROSS NORTHEAST
LOWER IN PROXIMITY TO OCCLUDING SURFACE LOW OVER THE LOWER GREAT
LAKES.  TEMPERATURES MOSTLY NEAR CLIMATOLOGICAL NORMALS (AROUND 50
TO THE MID 50S EXPECTED FOR SUNDAY MORNING LOWS).

&&

.SHORT TERM...(SUNDAY THROUGH MONDAY NIGHT)
ISSUED AT 418 AM EDT SAT JUN 27 2015

MODELS ARE COMING INTO AGREEMENT WITH HINTING AT SOME DIURNAL SHOWER
POTENTIAL OR EVEN A RUMBLE OF THUNDER OVER THE INLAND AREAS OF
NORTHERN LOWER MICHIGAN DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS SUNDAY. A THIN RIBBON OF MID-LEVEL MOISTURE ADVECTING IN FROM
NORTHERLY WINDS BEHIND THE DEPARTING LOW PRESSURE SYSTEM OVER THE
NORTHEASTERN U.S. ALONG WITH CONVERGENCE FROM LAKE BREEZE BOUNDARIES
MAY BE JUST ENOUGH TO FIRE SOME OFF. MOST MODELS HAVE 600 TO 800
J/KG OF MUCAPE...JUST NEED THE TRIGGER (SOMETHING NORTHERN MICHIGAN
SEEMS TO LACK QUITE A BIT). AS THE PREVIOUS FORECASTER
MENTIONED...WILL CONTINUE TO LEAVE THIS SLIGHT CHANCE OF
PRECIPITATION OUT UNTIL GREATER CONFIDENCE IS REALIZED AND MAKE SURE
CURRENT MODEL TRENDS CONTINUE. BESIDES THE SLIGHT CHANCES OF DIURNAL
SHOWERS/THUNDER...SUNDAY WILL BE A NICE SUMMER DAY WITH HIGHS IN THE
MID TO UPPER 70S...LIGHT WINDS...AND MOSTLY CLEAR/PARTLY CLOUDY
SKIES FOR MOST OF THE DAY.

SYNOPTIC MOISTURE FROM THE NEXT WAVE APPROACHING FROM THE WEST WILL
BEGIN IMPACTING NORTHERN MICHIGAN WITH INCREASED CLOUDINESS SUNDAY
NIGHT THROUGH MONDAY AND THEN PRECIPITATION CHANCES DON/T ENTER THE
FORECAST UNTIL THE AFTERNOON HOURS (TRENDING A BIT SLOWER WITH EACH
RUN) AND LAST THROUGH THE NIGHT. A RIDGE OF HIGH PRESSURE ALONG WITH
A DRIER ATMOSPHERE APPEAR TO HOLD OFF THE ONSET OF PRECIPITATION
UNTIL LATER IN THE DAY AS THE UPPER LEVEL TROUGH AND VERY WEAK
SURFACE REFLECTION MOVE OVERHEAD...RETURNING SOUTHERLY FLOW AND PWAT
VALUES OF BETWEEN 1.00 AND 1.50 INCHES. RAIN WILL BEGIN OVER
NORTHWEST LOWER MICHIGAN MONDAY AFTERNOON AND SPREAD EASTWARD INTO
THE LATE AFTERNOON/EARLY EVENING HOURS.

LOW TEMPERATURES MONDAY MORNING WILL BE IN THE 50S....WHILE HIGH
TEMPERATURES MONDAY AFTERNOON WILL BE SLIGHTLY COOLER THAN
SUNDAY/S...IN THE LOW TO MID 70S.

&&

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 418 AM EDT SAT JUN 27 2015

POSITIVE PNA CONTINUES A RATHER PROGRESSIVE WEATHER PATTERN OVER THE
GREAT LAKES REGION WITH A SERIES OF SHORTWAVE TROUGHS AND WEAK
SURFACE LOWS TREKKING THROUGH...BRINGING CHANCES OF PRECIPITATION
FOR MUCH OF THE PERIOD...WITH BRIEF PERIODS OF PRECIPITATION-FREE
WEATHER IN BETWEEN EACH EVENT. DUE TO THE UNSETTLED WEATHER PATTERN
THERE REMAINS MUCH UNCERTAINTY IN TIMING AND EXACT LOCATION OF EACH
EVENT.

DAYTIME HIGHS SHOULD REMAIN IN THE MID 60S TO MID 70S WITH LOWS IN
THE UPPER 40S TO MID 50S THROUGHOUT THE PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 128 AM EDT SAT JUN 27 2015

EXPECT PREVAILING VFR CONDITIONS TONIGHT THROUGH SATURDAY.

&&

.MARINE...
ISSUED AT 418 AM EDT SAT JUN 27 2015

TODAY/TONIGHT...NORTHERN EDGE OF A TIGHTER PRESSURE GRADIENT
ASSOCIATED WITH A SURFACE LOW MOVING NORTHEAST ACROSS OHIO WILL
SPREAD ACROSS SOUTHERN LAKE HURON TODAY...WITH INCREASING NORTHEAST
WINDS AS A RESULT FROM THUNDER BAY SOUTH TO SAGINAW BAY.  SMALL
CRAFT ADVISORIES WILL LIKELY BE NECESSARY IN THESE NEARSHORE AREAS
PROBABLY INTO THIS EVENING.  MEANWHILE...LIGHTER WINDS EXPECTED FOR
THE NEARSHORE ZONES AROUND THE EASTERN U.P. WITH LAKE BREEZES
LIKELY.

OUTLOOK...NO ADDITIONAL MARINE HAZARDS ANTICIPATED THROUGH SUNDAY
NIGHT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR LHZ349.

LM...NONE.
LS...NONE.
&&

NEAR TERM...JPB
SHORT TERM...TJL
LONG TERM...TJL
MARINE...JPB
Hazardous weather outlook, Jun 26, 3:07 PM EDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
307 PM EDT FRI JUN 26 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-271200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
307 PM EDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.